MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC271400
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states; adverse events that may occur and / or require intervention include but are not limited to: endoleak, w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, this patient underwent endovascular treatment for a zone 5 descending aortic aneurysm.The patient was implanted with gore® excluder® abdominal branch endoprosthesis (tambe).The complete tambe system is comprised of the tambe aortic component, the branch components (gore® viabahn® (vbx) balloon expandable endoprosthesis), a distal bifurcated component (gore® excluder® iliac branch endoprosthesis component) and contralateral legs (gore® excluder® contralateral legs).At the conclusion of the procedure a slight distal type i endoleak was noted and determined to be associated with the gore® excluder® contralteral leg component (plc271400/28148793) in the left common iliac artery.The physician chose to watch and wait to see if the endoleak would resolve itself.The patient tolerated the procedure.On an unknown date the patient underwent follow-up imaging and the patient was determined to have a pseudoaneurym in the brachial artery, which is believed to be procedure, not device related.On (b)(6) 2024, the patient underwent re-intervention and the gore® excluder® contralteral leg components in the common iliac artery extended from the tambe system were bilaterally extended with (please note: distal type i endoleak only on left side but both sides were extended) viabahn® (vbx) balloon expandable endoprosthesis to the internal iliac arteries.The physician then intubated the patient as there had been a lot of blood loss (amount unknown) from the pseudoanerysm brachial artery bleed in the in the left upper extremity which had caused neuropathy and other issues.When they did the follow up scan prior to doing that? it was discovered that the vbx in left renal artery had migrated out, so they extended that back into the left renal.The physician opted to implant viabahn® first followed by a vbx within the renal as well for more length and to help ¿seat¿ it and help with the tortuosity factor.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
G3: added pma.
 
Additional Manufacturer Narrative
The imaging evaluation performed by a clinical imaging specialist showed the following: ¿ one time-point available for evaluation: post-implantation cta dated (b)(6) 2024.¿ contrast is visualized outside the implanted devices near the celiac artery, sma, and left renal arteries.Contrast is increased on the delayed contrast series imaging.Confirmation of an endoleak of unknown origin in the proximal to mid aneurysm sac.¿ there also appears to be contrast pooling in the anterior aneurysm sac, in the mid to distal sac.The pooling is increased on the delayed contrast series, thereby, suggesting a type ii endoleak possibly involving the ima.All the pooling contrast in the mid-distal sac communicates.¿ there also appears to be contrast in a lumbar artery communicating with the contrast pooling in the sac.Cannot confirm ante grade or retrograde flow with available images.¿ imaging shows stent(s) in the left internal iliac artery and the left external iliac artery.There appears to be seal.No contrast visualized outside the extended stents on the left side.¿ imaging also shows extended stent(s) in the right external iliac artery.There appears to be seal.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20131611
Report Number3013164176-2024-02195
Device Sequence Number20638298
Product Code MIH
UDI-Device Identifier00733132618606
UDI-Public00733132618606
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC271400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/26/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexFemale